Alert archive / Arizona / Frost Advisories in 2011
Frost Advisory 1, NWS Tucson, AZ
NWS Tucson, AZ issued this frost advisory at Feb 27, 2011, 1:50 PM MST for Pima County, Pinal County, Arizona. It took effect at Feb 28, 2011, 3:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 1:50 PM MST (20:50 UTC)
- In effect from
- Feb 28, 2011, 3:00 AM MST
- Expired
- Feb 28, 2011, 9:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
709 WWUS75 KTWC 272050 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 150 PM MST SUN FEB 27 2011 AZZ504>506-280500- /O.NEW.KTWC.FR.Y.0001.110228T1000Z-110228T1600Z/ TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 150 PM MST SUN FEB 27 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MST MONDAY. * TEMPERATURES...FREEZING AND SUB-FREEZING TEMPERATURES WILL RESULT IN WIDESPREAD FROST ACROSS THE AREA TONIGHT AND EARLY MONDAY. * IMPACTS...UNTREATED ROADS AND BRIDGES COULD BECOME SLICK IMPACTING THE MONDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. UNTREATED ROADS... BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS. BLACK ICE IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE EXTREME CAUTION AND ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
413 WWUS75 KTWC 280513 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1013 PM MST SUN FEB 27 2011 AZZ504>506-281315- /O.CON.KTWC.FR.Y.0001.110228T1000Z-110228T1600Z/ TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 1013 PM MST SUN FEB 27 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MST MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MST MONDAY. * TEMPERATURES...FREEZING AND SUB-FREEZING TEMPERATURES WILL RESULT IN WIDESPREAD FROST ACROSS THE AREA TONIGHT AND EARLY MONDAY. * IMPACTS...UNTREATED ROADS AND BRIDGES COULD BECOME SLICK IMPACTING THE MONDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. UNTREATED ROADS... BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS. BLACK ICE IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE EXTREME CAUTION AND ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
985 WWUS75 KTWC 280925 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 225 AM MST MON FEB 28 2011 AZZ504>506-281600- /O.CON.KTWC.FR.Y.0001.110228T1000Z-110228T1600Z/ TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 225 AM MST MON FEB 28 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * TEMPERATURES...FREEZING AND SUB-FREEZING TEMPERATURES WILL RESULT IN WIDESPREAD FROST ACROSS THE AREA TONIGHT AND EARLY MONDAY. * IMPACTS...UNTREATED ROADS AND BRIDGES COULD BECOME SLICK IMPACTING THE MONDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. UNTREATED ROADS... BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS. BLACK ICE IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE EXTREME CAUTION AND ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
592 WWUS75 KTWC 281601 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 901 AM MST MON FEB 28 2011 AZZ504>506-281715- /O.EXP.KTWC.FR.Y.0001.000000T0000Z-110228T1600Z/ TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 901 AM MST MON FEB 28 2011 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this frost advisory went out at Feb 27, 9:45 AM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Feb 27, 9:45 AM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
945 AM MST SUN FEB 27 2011
.SYNOPSIS...MANY AREAS ACROSS SOUTHEAST ARIZONA EXPERIENCED SNOW
LAST NIGHT AND EARLY THIS MORNING. THE STORM SYSTEM RESPONSIBLE
FOR THIS SNOWFALL WILL EXIT THE AREA THIS AFTERNOON WITH SKIES
CLEARING THIS EVENING. CLEAR SKIES...FREEZING TEMPERATURES AND A WET
GROUND WILL RESULT IN WIDESPREAD FROST TONIGHT AND EARLY MONDAY
MORNING. OTHERWISE...DRY CONDITIONS WITH A STRONG WARMING TREND
THROUGH THE MIDDLE OF THIS WEEK CAN BE EXPECTED.
&&
.DISCUSSION...MANY AREAS ACROSS SOUTHEAST ARIZONA EXPERIENCED SNOW
LAST NIGHT AND THIS MORNING. SEE THE PUBLIC INFORMATION STATEMENT
PHXPNSTWC POSTED AND HIGHLIGHTED ON THE TOP OF THE WEBPAGE
WWW.WEATHER.GOV/TUCSON FOR MORE INFORMATION ON SNOW AND RAIN AMOUNTS
SO FAR. RECENT SATELLITE IMAGERY SHOWED CLEARING SKIES ACROSS
WESTERN PIMA COUNTY WITH LOW CLOUDS FROM AROUND TUCSON EASTWARD.
EXPECT THIS CLEARING TO SPREAD EASTWARD DURING THE DAY TODAY AS THE
STORM SYSTEM EXITS THE REGION. WILL KEEP THE WINTER STORM WARNING
GOING FOR THE MOUNTAINS AND OUR EASTERN COUNTIES THROUGH 5 PM MST
THIS EVENING AS SCATTERED SHOWERS WILL LIKELY CONTINUE THROUGH THE
AFTERNOON.
WITH THE COLD AIRMASS IN PLACE ALREADY...EXPECT WIDESPREAD FREEZING
AND SUB-FREEZING TEMPERATURES TONIGHT AND MONDAY MORNING. HAVING
SAID THAT...WIDESPREAD FROST WILL BE LIKELY TONIGHT AND MONDAY
MORNING. THUS...WILL BE POSTING A FROST ADVISORY FOR MOST AREAS ON
THE AFTERNOON FORECAST PACKAGE. PLEASE REFER TO THE OTHER SECTIONS
FOR MORE INFORMATION.
&&
.AVIATION...MAINLY CLEAR SKIES WEST OF A SELLS-ELOY LINE INTO MONDAY
MORNING. EAST OF THIS LINE INCLUDING ALL TERMINAL SITES MAINLY
SCT-BKN LOWER LEVEL CLOUDS WITH BASES 2-5K FT AGL THROUGH THIS
AFTERNOON. MEANWHILE...LIGHT -SHSN WILL CONTINUE INTO THE EARLY
AFTERNOON HOURS ACROSS COCHISE COUNTY INCLUDING KDUG. NOT EXPECTING
ADDITIONAL PRECIPITATION ACROSS THE KTUS-KOLS CORRIDOR TODAY.
SKIES WILL GRADUALLY CLEAR TONIGHT ACROSS ALL OF SOUTHEAST ARIZONA
WITH FROST LIKELY MONDAY MORNING FOR ALL TERMINALS. WINDS WILL BE
WLY MAINLY LESS THAN 15 KTS FOR KTUS AND KOLS TODAY WITH STRONGER
WINDS WITH GUSTS UP TO 30 KTS TO THE EAST INCLUDING KDUG. WINDS WILL
BECOME LIGHT TONIGHT ALL LOCATIONS. AVIATION DISCUSSION NOT UPDATED
FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS TODAY. DRY CONDITIONS WITH
A STRONG WARMING TREND CAN BE EXPECTED THROUGH THE MIDDLE OF THIS
WEEK.
&&
.PREV DISCUSSION...CLEARING FROM THE WEST TODAY...HOWEVER RESIDUAL
MOISTURE AND INSTABILITY WILL BRING MORE RAIN AND SNOW SHOWER
ACTIVITY THIS AFTERNOON...JUST NOT AS WIDESPREAD AS THIS MORNING
WILL BE. CLEARING OUT OVERNIGHT WITH WIDESPREAD FREEZING
TEMPERATURES. AREAS OF FROST COULD BE AN ISSUE MONDAY MORNING.
QUICK RIDGING BUILDS IN FROM THE SOUTH EARLY IN THE NEW WEEK WITH
MEXICAN HIGH PRESSURE DOMINATING THE DESERT SOUTHWEST. EXPECT A
RAPID WARMING TREND TO LEVELS BACK ABOVE CLIMO BY TUESDAY. A DRY
ZONAL FLOW IS EXPECTED FOR THE COMING WEEK.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 PM MST TODAY FOR
AZZ507-509-510>514.
WEATHER.GOV/TUCSONHazardous weather outlook, Feb 27, 11:09 AM MST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1109 AM MST SUN FEB 27 2011 AZZ510>514-272015- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- 1109 AM MST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LIGHT SNOW SHOWERS CAN STILL BE EXPECTED OFF AND ON THROUGHOUT THE DAY...FOLLOWED BY CLEARING TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501>506-515-272015- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- BABOQUIVARI MOUNTAINS- 1109 AM MST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AREAS OF FROST COULD DEVELOP TONIGHT AND VERY EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ507>509-272015- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 1109 AM MST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LIGHT SHOWERS CAN BE EXPECTED OFF AND ON THROUGHOUT THE DAY BEFORE CLEARING TONIGHT. AREAS OF FROST COULD DEVELOP TONIGHT AND VERY EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:35 PM MST | Wind Advisory | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 4 hr |
Nearby
Frost Advisories in Arizona, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.